Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at May 5, 2007, 7:13 PM CDT for Dodge County, Washington County, Nebraska. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2007, 7:13 PM CDT (00:13 UTC)
- Expired
- May 5, 2007, 9:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
Counties Dodge County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 27 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2431 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KOAX 060015
FFWOAX
NEC053-177-060215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
713 PM CDT SAT MAY 5 2007
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DODGE COUNTY IN EAST CENTRAL NEBRASKA...
WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 915 PM CDT
* AT 711 PM CDT...FLASH FLOODING WAS EXPECTED FROM A THUNDERSTORM
OVER THE WARNED AREA. STREET FLOODING WILL ALSO OCCUR IN
FREMONT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FREMONT...UEHLING...AND HOOPER.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY
OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. IF YOU LIVE ALONG A STREAM OR A CREEK IN THE AFFECTED
AREA...TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF AN
UNKNOWN DEPTH BY FOOT...OR BY AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS SIX INCHES OF QUICKLY FLOWING WATER CAN CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. THIS INCLUDES PICKUP TRUCKS AND SPORT
UTILITY VEHICLES.
LAT...LON 4144 9666 4140 9647 4140 9621 4168 9611
4169 9644 4174 9645 4175 9666
$$
POLLACK2 follow-up statements
000
WGUS73 KOAX 060057
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
746 PM CDT SAT MAY 5 2007
NEC053-177-060215-
DODGE NE-WASHINGTON NE-
746 PM CDT SAT MAY 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
WASHINGTON AND DODGE COUNTIES...
AT 741 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UEHLING AND
NICKERSON. A STRONG THUNDERSTORM THAT MOVED THROUGH THE FREMONT
AREA HAS PRODUCED STREET FLOODING...WITH WATER RUNNING CURB DEEP
IN SOME PLACES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
LAT...LON 4144 9666 4140 9647 4140 9621 4168 9611
4169 9644 4174 9645 4175 9666
$$
POLLACK000
WGUS73 KOAX 060215
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
912 PM CDT SAT MAY 5 2007
NEC053-177-060222-
DODGE NE-WASHINGTON NE-
912 PM CDT SAT MAY 5 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM CDT FOR WASHINGTON
AND DODGE COUNTIES...
WASHINGTON COUNTY EMERGENCY MANAGEMENT HAD INDICATED THAT THERE WERE
NO REPORTS OF FLOODING.
AN NWS EMPLOYEE HAD REPORTED EXTENSIVE FIELD FLOODING NORTH AND
NORTHEAST OF FREMONT AS WELL AS SEVERAL STREETS IN FREMONT WHICH HAD
WATER FROM CURB TO CURB. THE THUNDERSTORMS THAT HAD PRODUCED THE
HEAVY RAIN HAD MOVED NORTHEAST OUT OF THE AREA. CONDITIONS ARE
SLOWING IMPROVING AND THE FLASH FLOOD WARNING WILL BE ALLOWED TO
EXPIRE AT 915 PM.
LAT...LON 4144 9666 4140 9647 4140 9621 4168 9611
4169 9644 4174 9645 4175 9666
$$
JRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at May 5, 4:07 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 5, 4:07 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
407 PM CDT SAT MAY 5 2007
.DISCUSSION...
SHORT TERM CONCERNS WILL BE ONGOING SEVERE WEATHER WITH PDS
TORNADO WATCHES POSTED IN OUR CWA AND IN THE MIDST OF SVR/TOR
WARNINGS.
LATEST SFC ANALYIS HAD LOW PRES CENTERED NR LBF EXTENDING WWD INTO
ERN CO. THE WRMFNT EXTENDS ACR CNTRL NEB INTO NE NEB AND SW IA
WITH THE DRYLINE OVR WRN KS. THE MOST ACTIVE PORTION OF THE
FORECAST AREA HAS GENERALLY BEEN N FROM OLU TO LNK TO HARLAN.
INSTABILITY WILL CONTINUE TO BE FAVORABLE ACROS THE FCST OF THE
FCST AREA...HOWEVER...PER THE 18Z OAX SOUNDING...A CAP HAS THUS
FAR HELD CONVECTION ACRS THE SE PORTION OF THE FCST AREA BACK.
EXPECT THE THREAT FOR SEVERE STORMS WITH LARGE HAIL...ISOLATED
TORNADOES...AND DAMAGING WINDS POSSIBLE THIS EVENING. THE SHEAR
REMAINS HIGH THIS EVENING...THEN DECREASES AFTER
MIDNIGHT...THEREFORE EXPECT THE SEVERE THREAT TO BECOME MORE
ISOLATED LATER TONIGHT. HOWEVER STORMS WITH HEAVY RAIN AND
ISOLATED TO CONTINUE. THE LOW LEVEL JET IS FORECAST TO STRENGTHEN
OVERNIGHT...AND THIS SHOULD ALSO AID IN TSRA DEVLOPMENT AND HEAVY
RAIN. THE MID TROPOSPHERIC TROF REMAINS TO THE WEST THROUGH
TUESDAY. THE SFC FRONT REMAINS OVR WRN NEB SUN. THIS FRONT DOES
NOT PROGRESS INTO ERN NEB UNTIL MON.
IN ADDITION TO THE SEVERE WEATHER...EXPECT WINDY CONDITIONS INTO
EARLY THIS EVENING. WITH HIGHER PRECEDENT HEADLINES IN PLACE...DO
NOT HAVE WIND ADVISORY GOING. DUE TO LOCALIZED RAINFALL OF 1 TO 3
INCHES TODAY AND ADDITIONAL 1 TO 3 INCHES POSSIBLE TONIGHT. OPTED
TO GO WITH A FLASH FLOOD WATCH THROUGH NOON SUNDAY. 3/6HR GUID IS
MOSTLY BETWEEN 1.5 TO 2.5 INCHES AND SEVERAL PLACES HAVE REPORTED
LOWLAND FLOODING AND STREAM RUNNING NEAR BANKFULL. FF THREAT WILL
CONTINUE INTO MONDAY...BUT WILL HOLD OFF ON EXTENDING WATCH FOR NOW.
NOTE...EXCESSIVE DAY1 RAINFALL RISK IN THE MOD CATEGORY BY HPC FOR
MOST OF THE CWA.
DID NOT MAKE SIG CHANGES TO EXTENDED DUE TO SEVERE WEATHER SITUATION.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NEZ011-012-015>018-
030>034-042>045-050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR IAZ043-055-056-069-
079-080-090-091.
&&
ZAPOTOCNYHazardous weather outlook, May 5, 3:30 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 330 PM CDT SAT MAY 5 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-052330- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 330 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA INTO THIS EVENING. THUNDERSTORMS ALONG AND WEST OF HIGHWAY 81 AT MID AFTERNOON SHOULD DEVELOP EASTWARD INTO THIS EVENING. STORMS COULD PRODUCE STRONG WINDS AND HAIL. IN ADDITION... BECAUSE OF VERY STRONG VERTICAL WIND SHEAR...SOME TORNADOES ARE ALSO POSSIBLE. THE ATMOSPHERE IS VERY MOIST AND UNSTABLE. THE THREAT FOR HAIL PRODUCING STORMS SHOULD CONTINUE PAST MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH AT LEAST MONDAY MORNING. SEVERE THUNDERSTORMS WITH LARGE HAIL OR TORNADOES WILL AGAIN BE POSSIBLE ON SUNDAY OR SUNDAY EVENING...WITH HEAVY RAIN PRODUCING LOCALIZED FLOODING POSSIBLE. THERE IS AT LEAST A SLIGHT CHANCE FOR MORE THUNDERSTORMS AT JUST ABOUT ANY TIME THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING...MAINLY ACROSS EASTERN NEBRASKA. MILLER
In the hours before
Local storm report, May 5, 5:23 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
523 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 5 S CROFTON 42.66N 97.50W
05/05/2007 E1.00 INCH KNOX NE CO-OP OBSERVER
&&
KLISHLocal storm report, May 5, 5:29 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
529 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TORNADO 1 N BLOOMFIELD 42.61N 97.65W
05/05/2007 KNOX NE PUBLIC
&&
KLISHLocal storm report, May 5, 5:32 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
532 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TORNADO 2 S CROFTON 42.70N 97.50W
05/05/2007 KNOX NE EMERGENCY MNGR
&&
KLISHLocal storm report, May 5, 5:38 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
538 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL BLOOMFIELD 42.60N 97.65W
05/05/2007 M4.25 INCH KNOX NE CO-OP OBSERVER
HAIL UP TO SOFTBALL SIZE.
&&
MILLERLocal storm report, May 5, 6:22 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
622 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TORNADO 8 N CROFTON 42.85N 97.50W
05/05/2007 KNOX NE TRAINED SPOTTER
TWO TORNADOES CROSSING LEWIS AND CLARK LAKE WEST OF
GAVINS POINT DAM. SPOTTER REPORT VIA EMERGENCY
MANAGEMENT.
0553 PM TSTM WND DMG 9 NW CROFTON 42.82N 97.62W
05/05/2007 KNOX NE EMERGENCY MNGR
WIND DAMAGE AT WEIGAND MARINA. SEVERAL MOTOR HOMES
OVERTURNED. POSSIBLE TORNADO. UNKNOWN INJURIES. POSSIBLE
TORNADO. INFO VIA CEDAR COUNTY EM.
0605 PM HEAVY RAIN DORCHESTER 40.65N 97.11W
05/05/2007 E0.00 INCH SALINE NE TRAINED SPOTTER
STREET FLOODING IN DORCHESTER.
0605 PM HEAVY RAIN CRETE 40.63N 96.96W
05/05/2007 M0.00 INCH SALINE NE TRAINED SPOTTER
2.85 INCHES OF RAIN. ALSO 2.75 INCHES AT DORCHESTER.
STREET FLOODING IN CRETE AND DORCHESTER.
&&
KLISHLocal storm report, May 5, 6:36 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
636 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HEAVY RAIN 2 NW LINCOLN 40.84N 96.72W
05/05/2007 E0.00 INCH LANCASTER NE TRAINED SPOTTER
HEAVY RAIN. WATER COVERED THE ROAD. ROAD IMPASSIBLE.
&&
MILLERThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:13 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 32 min |
| May 5, 7:27 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 33 min |
| May 5, 7:34 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 56 min |
| May 5, 8:03 PM CDT | Flash Flood Warning | OAX | Burt | 117 min |
| May 5, 9:42 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 33 min |
| May 5, 9:51 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 24 min |
| May 5, 10:11 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 34 min |
| May 5, 10:49 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe | 41 min |
| May 5, 10:53 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 37 min |
| May 5, 11:22 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 23 min |
| May 5, 11:24 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 36 min |
| May 5, 11:34 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 41 min |
| May 5, 11:44 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 46 min |
| May 6, 12:19 AM CDT | Severe Thunderstorm Warning | OAX | Dodge | 41 min |
| May 6, 12:32 AM CDT | Flash Flood Warning | OAX | Gage, Johnson, Otoe, Pawnee | 118 min |
| May 6, 1:01 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 59 min |
| May 6, 1:06 AM CDT | Flash Flood Warning | OAX | Cass, Sarpy | 114 min |
| May 6, 1:14 AM CDT | Flash Flood Warning | OAX | Jefferson | 2 hr |
| May 6, 4:14 AM CDT | Flash Flood Warning | OAX | Sarpy | 2 hr |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.